advertisement
Question
Posted by: Anna | 2009/04/15

Cancer

What possible side affects could there be from using
Tamoxifen ?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Anna
The most common side effect is that it causes you to go into menopause (this is because the Esterogen positive tumours need Esterogen to grow and if you give an anti-esterogen like Tamoxifen the tumour is suppressed)
It does have a low risk of causing endometrial cancer ( 2/1000 users) so any abnormal vaginal bleeding needs to be examined. It also increases the risk for blood clots and strokes slightly (1/1000 users) - almost the same risk as when you use Hormone replacement therapy.
See http://www.breastcancer.org/questions/tamoxifen.jsp
http://www.cancer.gov/cancertopics/factsheet/therapy/tamoxifen
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement